MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BIOLOX DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA OPTION HEAD, 36MM

ENCORE MEDICAL L.P. BIOLOX DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA OPTION HEAD, 36MM
Model Number 427-31-135
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to patient falling and dislocated the hip replacement.
 
Event or Problem Description
Revision surgery - patient fell and dislocated the hip replacement.Close reduction was unsuccessful and revision of the total hip replacement was performed.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as dislocation.The previous surgery and the surgery detailed in this event occurred 21 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material report (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to dislocation.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short time between the previous and revision surgery, and also agent has clearly mentioned that "patient fell and dislocated" it seems that the event may possibly occurred due to patient noncompliance with medical instruction, lack of care , patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
BIOLOX DELTA HIP
Common Device Name
HEAD, FEMORAL, CERAMIC, BILOX DELTA OPTION HEAD, 36MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445, TX 78758 5445
MDR Report Key9648015
Report Number1644408-2020-00056
Device Sequence Number3036964
Product Code LZO
UDI-Device Identifier00888912080507
UDI-Public(01)00888912080507
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K082844
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/15/2024
Device Model Number427-31-135
Device Catalogue Number400-04-360
Device Lot Number883B1166
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/31/2019
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-04-360, LOT 883B1166; 400-05-000 LOT 886B1162; 400-05-000, LOT 886B1162; 427-31-135 LOT 254C1076; 931-36-760 LOT 889N1961; 931-36-760, LOT 889N1961; 400-04-360, LOT 883B1166; 400-05-000, LOT 886B1162; 931-36-760, LOT 889N1961
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR